Alert archive / Idaho / Winter Storm Warnings in 2015
Winter Storm Warning 4, NWS Pocatello, ID
NWS Pocatello, ID issued this winter storm warning at Dec 10, 2015, 9:52 AM MST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2015, 9:52 AM MST (16:52 UTC)
- Expired
- Dec 11, 2015, 2:38 AM MST
- In force
- 17 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
257 WWUS45 KPIH 101652 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 952 AM MST THU DEC 10 2015 IDZ018-031-111100- /O.UPG.KPIH.WW.Y.0018.000000T0000Z-151211T1300Z/ /O.NEW.KPIH.WS.W.0004.151210T1652Z-151211T0600Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM... BELLEVUE 952 AM MST THU DEC 10 2015 ...WINTER STORM WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * IMPACTS/TIMING...MODERATE TO HEAVY SNOW WILL CONTINUE INTO THE AFTERNOON HOURS BEFORE TAPERING OFF THIS EVENING. AREAS OF BLOWING AND DRIFTING SNOW WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES...ESPECIALLY OVER MOUNTAIN PASSES. * SNOW ACCUMULATIONS...9 TO 15 INCHES ABOVE 6000 FEET AND 4 TO 9 INCHES BELOW 6000 FEET. * LOCATIONS...WOOD RIVER VALLEY...SAWTOOTH AND SMOKEY MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ019-111100- /O.NEW.KPIH.WS.W.0004.151210T1900Z-151211T1300Z/ UPPER SNAKE HIGHLANDS- INCLUDING THE CITIES OF...ST. ANTHONY...ASHTON...DRIGGS...VICTOR 952 AM MST THU DEC 10 2015 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 6 AM MST FRIDAY. * IMPACTS/TIMING...SNOW SPREADING INTO THE UPPER SNAKE HIGHLANDS LATE THIS MORNING...WITH MODERATE TO HEAVY SNOW AT TIMES THIS AFTERNOON AND EVENING WITH AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITY. * SNOW ACCUMULATIONS...7 TO 13 INCHES ABOVE 6000 FEET AND 2 TO 6 INCHES BELOW 6000 FEET. * LOCATIONS...ISLAND PARK AND SOUTH ALONG THE WYOMING BORDER TO HIGHWAY 33. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ032-110600- /O.NEW.KPIH.WW.Y.0019.151210T1652Z-151211T0600Z/ LOST RIVER/PASHIMEROI- INCLUDING THE CITIES OF...ARCO...CHALLIS...MACKAY 952 AM MST THU DEC 10 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. * IMPACTS/TIMING...LIGHT TO MODERATE SNOW CONTINUING THIS AFTERNOON AND EVENING THEN TAPERING OFF AFTER MIDNIGHT. AREAS OF BLOWING AND DRIFTING SNOW WITH REDUCED VISIBILITY...ESPECIALLY OVER MOUNTAIN PASSES. * SNOW ACCUMULATIONS...2 TO 7 INCHES ABOVE 600 FEET AND 1 TO 3 INCHES BELOW 6000 FEET. * LOCATIONS...LOST RIVER AND PAHSIMEROI MOUNTAINS...ESPECIALLY GILMORE AND WILLOW CREEK SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. && $$ IDZ023-025-111100- /O.NEW.KPIH.WW.Y.0019.151210T1900Z-151211T1300Z/ CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITY OF...MONTPELIER 952 AM MST THU DEC 10 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 6 AM MST FRIDAY. * IMPACTS/TIMING...SNOW DEVELOPING THIS AFTERNOON WITH MODERATE TO HEAVY SNOW AT TIMES LATE THIS AFTERNOON AND EVENING. SNOW TAPERING OFF AFTER MIDNIGHT. BREEZY WINDS CREATING AREAS OF BLOWING AND DRIFTING SNOW...ESPECIALLY OVER OPEN AREAS AND MOUNTAIN PASSES. * SNOW ACCUMULATIONS...5 TO 10 INCHES ABOVE 6000 FEET AND 2 TO 4 INCHES BELOW 6000 FEET. * LOCATIONS...NORTHER WASATCH AND CARIBOU MOUNTAINS...PARTICULARLY FISH CREEK AND GEORGETOWN SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. && $$
2 follow-up statements
122 WWUS45 KPIH 110459 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 959 PM MST THU DEC 10 2015 IDZ018-031-110600- /O.CAN.KPIH.WS.W.0004.000000T0000Z-151211T0600Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM... BELLEVUE 959 PM MST THU DEC 10 2015 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WINTER STORM WARNING. $$ IDZ032-110600- /O.CAN.KPIH.WW.Y.0019.000000T0000Z-151211T0600Z/ LOST RIVER/PASHIMEROI- INCLUDING THE CITIES OF...ARCO...CHALLIS...MACKAY 959 PM MST THU DEC 10 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WINTER WEATHER ADVISORY. $$ IDZ019-111300- /O.CON.KPIH.WS.W.0004.000000T0000Z-151211T1300Z/ UPPER SNAKE HIGHLANDS- INCLUDING THE CITIES OF...ST. ANTHONY...ASHTON...DRIGGS...VICTOR 959 PM MST THU DEC 10 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST FRIDAY... * IMPACTS/TIMING...SNOW SPREADING INTO THE UPPER SNAKE HIGHLANDS LATE THIS MORNING...WITH MODERATE TO HEAVY SNOW AT TIMES THIS AFTERNOON AND EVENING WITH AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITY. * TOTAL SNOW ACCUMULATIONS...7 TO 13 INCHES ABOVE 6000 FEET AND 2 TO 6 INCHES BELOW 6000 FEET. * LOCATIONS...ISLAND PARK AND SOUTH ALONG THE WYOMING BORDER TO HIGHWAY 33. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ023-025-111300- /O.CON.KPIH.WW.Y.0019.000000T0000Z-151211T1300Z/ CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITY OF...MONTPELIER 959 PM MST THU DEC 10 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST FRIDAY... * IMPACTS/TIMING...SNOW DEVELOPING THIS AFTERNOON WITH MODERATE TO HEAVY SNOW AT TIMES LATE THIS AFTERNOON AND EVENING. SNOW TAPERING OFF AFTER MIDNIGHT. BREEZY WINDS CREATING AREAS OF BLOWING AND DRIFTING SNOW...ESPECIALLY OVER OPEN AREAS AND MOUNTAIN PASSES. * TOTAL SNOW ACCUMULATIONS...5 TO 10 INCHES ABOVE 6000 FEET AND 2 TO 4 INCHES BELOW 6000 FEET. * LOCATIONS...NORTHER WASATCH AND CARIBOU MOUNTAINS... PARTICULARLY FISH CREEK AND GEORGETOWN SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. && $$
895 WWUS45 KPIH 110938 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 238 AM MST FRI DEC 11 2015 IDZ019-111045- /O.CAN.KPIH.WS.W.0004.000000T0000Z-151211T1300Z/ UPPER SNAKE HIGHLANDS- INCLUDING THE CITIES OF...ST. ANTHONY...ASHTON...DRIGGS...VICTOR 238 AM MST FRI DEC 11 2015 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WINTER STORM WARNING. SNOW HAS DIMINISHED TO JUST A FEW SHOWERS ACROSS THE UPPER SNAKE HIGHLANDS. THE MAIN IMPACTS FROM THIS STORM ARE OVER...THEREFORE THE WARNING HAS BEEN CANCELLED. SHOWERS WILL REMAIN THIS MORNING...ALONG WITH SOME SLICK ROADS. $$ IDZ023-025-111045- /O.CAN.KPIH.WW.Y.0019.000000T0000Z-151211T1300Z/ CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITY OF...MONTPELIER 238 AM MST FRI DEC 11 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... SNOW HAS DIMINISHED TO JUST A FEW SHOWERS ACROSS THE EASTERN HIGHLANDS AND WASATCH/BEAR LAKE AREA. THE MAIN IMPACTS FROM THIS STORM ARE OVER...THEREFORE THE WARNING HAS BEEN CANCELLED. SHOWERS WILL REMAIN THIS MORNING...ALONG WITH SOME SLICK ROADS. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Dec 10, 2:58 AM MST, 6 hours 54 minutes earlier.
Area forecast discussion, Dec 10, 2:58 AM MST, 6 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 258 AM MST THU DEC 10 2015 .SHORT TERM...THU THROUGH SAT NIGHT. POSSIBLE LIGHT SNOW DEVELOPING IN THE CENTRAL IDAHO MOUNTAINS ALREADY THIS MORNING. THE UPPER LEVEL JET THAT COULD HAVE ENHANCED PRECIPITATION PRODUCTION IN THE CENTRAL IDAHO MOUNTAINS HAS SLID MUCH FARTHER SOUTH...AND SO HAVE DECIDED TO GO WITH A WINTER WEATHER ADVISORY FOR THE 7000 TO 9000 FOOT ELEVATIONS IN THE WOOD RIVER REGION AND IN THE SAWTOOTHS. PEAK PERIOD OF SNOW APPEARS TO BE DURING THE AFTERNOON...WITH A STRONG TAPERING OFF AFTER 10/1700 MST...THOUGH NOT TO ZERO. ABOVE 9000 FEET...ACCUMULATIONS SHOULD BE IN THE 10 TO 20 INCH RANGE. HAVE INCLUDED BLOWING SNOW WHEREVER WIND IS 18 MPH AND TEMPERATURE BELOW 30 DEG AND SNOW ACCUMULATION IS AT LEAST 1/2 INCH. BY TONIGHT...TEMPERATURES WILL TURN COLDER THAN OVERNIGHT LOWS HAVE BEEN RECENTLY. THIS SHOULD ALLOW SOME LIGHT SNOW TO DEVELOP IN THE SNAKE RIVER PLAIN...BUT SHOULD BE HALF INCH OR LESS. SINCE IT OCCURS AT NIGHT...DO NOT FORSEE A NEED FOR ANY SORT OF ADVISORY FOR THE MAGIC VALLEY OR SNAKE RIVER PLAIN. LIGHT SNOW MAY PERSIST IN THE MOUNTAINS ON FRI AND FRI NIGHT...MAINLY DUE TO UPSLOPE CONDITIONS AND CONTINUED MOISTURE. THE NEXT STORMS TIMING IS MORE UNCERTAIN...WITH THE GFS MOVING IT IN QUICKER...AS EARLY AS FRI AFTERNOON. HAVE COMPROMISED FOR THIS PERIOD...BIASING SLIGHTLY HIGHER THAN THE SLOWER NAM. BUT BELIEVE THAT SAT AFTERNOON HAS THE BETTER CHANCE...CONTINUING INTO SAT NIGHT. THIS STORM RETURNS SOUTHERLY FLOW AND MILD AIR AFTER A COLDER FRI AND FRI NIGHT. STILL...TEMPERATURES ARE ABOVE NORMAL DURING THE ENTIRE PERIOD. WIND-WISE...LOCAL STUDY INDICATED POTENTIAL FOR A WIND ADVISORY FOR A FEW HOURS DURING THE AFTERNOON...BUT AFTER ONLY ONE ZONE VERIFYING YESTERDAY...IT MAY BE OVER PREDICTING ADVISORY LEVEL WINDS WITH THIS STORM. THUS HAVE LEFT WINDY CONDITIONS IN THE SNAKE RIVER PLAIN WITH NO NEED FOR AN ADVISORY. MESSICK .LONG TERM...SUNDAY THROUGH NEXT THURSDAY. GFS AND ECMWF CONTINUE TO SHOW GOOD AGREEMENT HEADED INTO NEXT WEEK. MODELS SHOW WIDESPREAD PRECIPITATION MOVING THROUGH THE REGION SUNDAY AND SUNDAY NIGHT. PRECIPITATION MAY BEGIN AS SNOW ON THE VALLEY FLOORS SUNDAY MORNING BUT SHOULD CHANGE OVER TO RAIN BY LATE MORNING OR AFTERNOON. SNOW LEVELS WILL RISE TO ABOVE 5500 FEET. THE COLD FRONT WILL MOVE THROUGH SUNDAY NIGHT WITH VERY COLD AIR SETTLING OVER THE REGION ONCE AGAIN FOR NEXT WEEK. THIS SYSTEM LOOKS TO BE A VERY HEAVY SNOW PRODUCER FOR THE MOUNTAINS AND HIGHLANDS. SNOW AMOUNTS HIGHLY UNCERTAIN FOR THE VALLEY FLOORS MAINLY BECAUSE OF TIMING OF THE INITIAL WARM AIR AND THEN THE QUESTION OF HOW MUCH PRECIPITATION WILL REMAIN IN THE SNAKE PLAIN AFTER THE COLD FRONT. THINK THAT SNOW WILL HANG AROUND INTO MONDAY BUT WILL MAINLY AFFECT THE EASTERN HIGHLANDS BECAUSE OF UPSLOPE FLOW INTO THAT AREA...ALTHOUGH SOME SNOW IS POSSIBLE ACROSS THE CENTRAL MOUNTAINS AND MAYBE THE SNAKE PLAIN. SNOW CHANCES DECREASE THROUGH THE WEEK...BUT NOT ENOUGH TO REMOVE THE THREAT FOR SNOW IN THE FORECAST AT THIS TIME AS THE MODELS SHOW SEVERAL WEAK SYSTEMS MOVING THROUGH THE AREA. VALLE && .AVIATION...ANOTHER STORM SYSTEM WILL BRING SOME PRECIPITATION TO THE REGION ONCE AGAIN. EXPECT MAINLY VFR CEILINGS ONCE AGAIN TODAY...HOWEVER SOME LOWER CEILINGS WERE NOTED AROUND THE KIDA AREA BUT SHOULD LIFT THIS MORNING. LOWER VIS AND CEILINGS ARE MORE LIKELY TODAY AROUND KSUN AS THE CENTRAL MOUNTAINS WILL HAVE THE BETTER CHANCES FOR SNOW TODAY. EXPECT GUSTY CONDITIONS ACROSS THE REGION ONCE AGAIN TODAY AS WELL. VALLE && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 6 AM THIS MORNING TO 6 AM MST FRIDAY FOR IDZ018-031. &&
In the hours before
Local storm report, Dec 10, 9:07 AM MST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
907 AM MST THU DEC 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM HEAVY SNOW 3 N HAILEY 43.56N 114.31W
12/10/2015 M2.0 INCH BLAINE ID TRAINED SPOTTER
1 INCH PER HOUR IN LAST TWO HOURS.
&&
MHLocal storm report, Dec 10, 9:30 AM MST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
930 AM MST THU DEC 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 AM SNOW HAILEY 43.51N 114.30W
12/10/2015 M4.0 INCH BLAINE ID NWS EMPLOYEE
&&
GKAISERThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 2:42 AM MST | Winter Weather Advisory | PIH | 7 hr | |
| Dec 10, 9:52 AM MST | Winter Weather Advisory | PIH | 17 hr |
Nearby
Winter Storm Warnings in Idaho, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.